Alert archive / Indiana / Areal Flood Warnings in 2016

Areal Flood Warning 9, NWS Northern Indiana

August 19, 2016White County, Indiana

NWS Northern Indiana issued this areal flood warning at Aug 19, 2016, 2:47 PM EDT for White County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2016, 2:47 PM EDT (18:47 UTC)
Expired
Aug 19, 2016, 5:45 PM EDT
In force
3 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County White County, IN

The radar

The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.8 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1253 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 1:06 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 19, 1:06 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
106 PM EDT FRI AUG 19 2016

.SYNOPSIS...
Issued at 357 AM EDT Fri Aug 19 2016

Warm and humid conditions will persist through Saturday with a
slight chance of a shower or thunderstorm this afternoon. Highs
will reach the lower to middle 80s. A generally quiet night is
expected with increasing chances for showers and thunderstorms
late Saturday afternoon into Saturday night as a cold front sweeps
across the area.

&&

.SHORT TERM...(Today and Tonight)
Issued at 357 AM EDT Fri Aug 19 2016

Outflow boundary, from convection that developed upstream this past
evening, was making its way across the forecast area with at best
widely scattered showers and an isolated storm. Stratiform precip
was quickly falling apart across Northern Illinois with loss of
forcing and refocusing of convection now back into Iowa and
Minnesota where storms were moving to the east and northeast.
Challenge today will be effects of the outflow moving through and
remnant mcv that will track se out of wisconsin into the area this
afternoon. Limited instability will be in place with little shear.
Chance exists that measurable rain may not occur as large stable
bubble could settle into the area. Have opted to go dry in the 12 to
18z window but hold with at least a 20 pop this afternoon for threat
of a pop up shower or storm. Assuming cloud cover can clear out,
highs in the lower to middle 80s should be in store with a warm and
muggy night as we await the approach of the advertised trough which
will be moving through the eastern plains tonight.

&&

.LONG TERM...(Saturday through Thursday)
Issued at 357 AM EDT Fri Aug 19 2016

Main story will be approach of strong trough digging into the
western great lakes at the start of the period. Previous forecast
generally kept intact with trough and associated cold front set to
move into western areas late Saturday afternoon and progress east
Saturday night. Some hints that arrival in the west could be a few
hours slower...but given strong and progressive nature of the
trough have kept with previous trends. superblend of models brings
in marginal categorical pops into far nw sections. With the best
convergence and forcing on or just ahead of the front best
scenario will be for a broken to possible solid line of showers
and storms to move through. marginal risk for severe storms in
place for the day as 1000-1500 j/kg of sfc based CAPE arrive with
the front along with pwats around 2 inches. timing and amount of
destabilization will play a factor in severe potential with
greater threat remaining heavy rainfall.

Trough will clear the area by Sunday morning...with much cooler and
less humid air arriving with highs only in the 70s. Return flow will
be slow to establish but should materialize by mid week. A series of
waves will bring slgt chc to chc pops through the end of the period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 105 PM EDT Fri Aug 19 2016

Rain/thunder and brief restrictions tied to convective outflow
from weakening MCV through the northern Lakes should end shortly
after TAF issuance at KSBN...leaving a mainly dry/VFR period for
the remainder of the afternoon/evening. Could see an iso-sct
shower or storm develop along outflow into KFWA, best chances
19-21z. Models continue to suggest increasing chances for MVFR
BR/clouds and possibly a few showers later tonight into Saturday
morning in response to weak moisture advection in advance of an
approaching upper trough/cold front.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 19, 5:41 AM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 AM EDT FRI AUG 19 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-200945-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
541 AM EDT FRI AUG 19 2016 /441 AM CDT FRI AUG 19 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON INTO
EARLY EVENING. SEVERE STORMS ARE NOT EXPECTED, BUT LOCALLY HEAVY
RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY DURING THE AFTERNOON AND EVENING HOURS OF
SATURDAY. AT THE PRESENT TIME...THE MAIN THREAT WILL BE LOCALLY
HEAVY RAINFALL. HOWEVER...ISOLATED SEVERE THUNDERSTORMS CANNOT BE
RULED OUT WITH LOCALLY DAMAGING WINDS GUSTS POSSIBLE.

HIGH WAVES AND RIP CURRENTS ARE LIKELY TO CAUSE DANGEROUS SWIMMING
CONDITIONS ALONG THE BEACHES OF SOUTHEASTERN LAKE MICHIGAN
SATURDAY NIGHT AND ESPECIALLY THROUGH THE DAY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-200945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
541 AM EDT FRI AUG 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS MAINLY THIS AFTERNOON AND
EARLY EVENING. THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE LIKELY SATURDAY... WITH GALE FORCE WINDS AND
LOCALLY HIGHER WAVES POSSIBLY ACCOMPANYING THE STORMS.

WINDS AND WAVES MAY BE HAZARDOUS TO SMALL CRAFT ON SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 3:43 PM EDTSmall Craft AdvisoryIWX57 hr
Aug 19, 12:21 PM EDTAreal Flood WarningIWXBerrien, Cass3 hr

Nearby

Areal Flood Warnings in Indiana, 2016Every areal flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.